Wyoming, 2016High Wind in Wyoming, February 15, 2016
February 15, 2016 · NWS RIW · 3 events in 3 counties and zones
A quick-moving clipper system in northwest flow enhanced mid-level winds which mixed to the surface during the day. These winds, along with an increased pressure gradient, produced isolated pockets of high wind east of the Continental Divide.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quick-moving clipper system in northwest flow enhanced mid-level winds which mixed to the surface during the day. These winds, along with an increased pressure gradient, produced isolated pockets of high wind east of the Continental Divide. Peak gusts between 59 and 68 mph were registered at Dubois, Crowheart, and Camp Creek RAWS in Fremont County, and at Snow Springs RAWS in Sweetwater County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 15, 3:10 AM MST, 5 hours 5 minutes earlier.
Area forecast discussion, Feb 15, 3:10 AM MST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
310 AM MST MON FEB 15 2016
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
SNOWFALL AND BLOWING SNOW WILL CONTINUE ACROSS WESTERN WYOMING AND
THE CENTRAL MOUNTAINS TODAY. PERIODS OF SNOWFALL MAY BECOME
MODERATE...WITH ADDITIONAL SIGNIFICANT ACCUMULATION ANTICIPATED.
SNOWFALL AMOUNTS LOOK MOST PLENTIFUL OVER THE TETON MOUNTAINS...AND
THE WINTER WEATHER RELATED PRODUCTS REMAIN GENERALLY IN PLACE WITH
THE ADDITION OF THE BIGHORN MOUNTAINS ON THE PAST SHIFT. ANOTHER
STORY ACROSS THE AREA WILL BE THE DEVELOPMENT OF STRONG WIND ACROSS
PORTIONS OF THE AREA. THE FLOW ACROSS THE AREA IS A FAVORABLE FLOW
PATTERN FOR VERY STRONG WIND ACROSS THE UPPER WIND RIVER BASIN AND
NORTHERN JOHNSON COUNTY. ADDITIONALLY...SOME GRADIENT RELATED
INFLUENCES WILL PRODUCE STRONG WIND ACROSS PORTIONS OF THE WIND
CORRIDOR. MODELS IN DECENT AGREEMENT WITH THE DEVELOPMENT OF THIS
STRONG WIND...SO AREAS HAVE BEEN INCLUDED IN A HIGH WIND WARNING FOR
THIS AFTERNOON AND EVENING.
SNOWFALL ACROSS THE AREA WILL LINGER THROUGH MUCH OF
TUESDAY...MAINLY OVER THE NORTHERN MOUNTAINS. PERIODS OF GUSTY WIND
WILL ALSO REMAIN OVER THE AREA. MODELS SHOWING A HINT OF SOME GAP
WIND ACROSS THE CODY FOOTHILLS FOR TUESDAY NIGHT...THIS SCENARIO
WILL CONTINUE TO BE MONITORED WITH UPCOMING MODEL SOLUTIONS.
LINGERING SNOWFALL OVER THE NORTHWESTERN MOUNTAINS WILL CONTINUE TO
TAPER OFF THURSDAY EVENING AS HIGH PRESSURE RETURNS TO THE AREA.
GENERALLY DRY CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON.
HOWEVER...AN APPROACHING PACIFIC WAVE WILL MOVE INLAND ON
THURSDAY...AND MOISTURE FROM THIS SYSTEM WILL REACH INTO WESTERN
WYOMING BY WEDNESDAY EVENING. THIS SYSTEM WILL PROVIDE SOME SNOWFALL
ACROSS THE WESTERN MOUNTAINS AND POTENTIALLY THE VALLEYS.
.LONG TERM...THURSDAY THROUGH MONDAY
A STRONG TROUGH ALONG OR JUST OFF MUCH THE WEST COAST WEDNESDAY
NIGHT IS EXPECTED TO SWING QUICKLY EAST/NORTHEAST AND BECOME
NEGATIVELY TILTED AS IT CROSSES THE ROCKIES THURSDAY/THURSDAY
EVENING. THIS SYSTEM WILL HAVE DUEL THREAT...WITH SIGNIFICANT SNOW
ESPECIALLY IN THE WESTERN MOUNTAINS...AND STRONG TO HIGH WIND
EVENT ESPECIALLY IN THE WIND CORRIDOR BETWEEN ROCK SPRINGS AND
CASPER...BUT OTHER AREAS WILL NEED TO BE WATCHED.
ON THE WIND SIDE...PROJECTED 700MB SW FLOW OF 50-60KT...A
TIGHTENING SURFACE PRESSURE GRADIENT AS THE LEE TROUGH QUICKLY
INTENSIFIES...ALONG WITH STEEP LAPSE RATES...AND SOME RIGHT FRONT
QUAD DYNAMICS SUGGEST HIGH WIND WARNING CRITERIA WILL BE MET IN
THE ROCK SPRINGS TO CASPER AREA THURSDAY. ALSO IF THE STRENGTH
AND ORIENTATION OF THE JET STREAK IS CORRECT THE LANDER FOOTHILLS
WILL NEED TO BE WATCHED FOR HIGH WIND LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING. THEN AS THE STRONG PACIFIC COLD FRONT PUSHES
WEST TO EAST ACROSS THE FORECAST AREAS...OTHER SPOTS SUCH AS THE
DUBOIS TO CROWHEART WILL NEED TO BE MONITORED FOR HIGH WIND...BUT
THIS CONFIDENCE IS NOT AS HIGH.
FOR THE SNOW SIDE...PRECIPITATION SHOULD BE ONGOING OR BECOMING
MORE WIDESPREAD ACROSS THE WEST AT 12Z THURSDAY. A MOIST SOUTHWEST
FLOW...COUPLED WITH STRONG QG FORCING AND OVERALL SYNOPTIC LIFT
ASSOCIATED WITH THIS NEGATIVELY TILTED TROUGH SHOULD RESULT IN
WIDESPREAD PRECIPITATION ALONG AND AHEAD OF THE COLD FRONT THURSDAY
AFTERNOON. THE MAJORITY OF PRECIPITATION OVER THE WEST SHOULD END
RELATIVELY QUICKLY BETWEEN 21Z THURSDAY AND 03Z FRIDAY. MODELS
ARE SHOWING POCKETS OF SLIGHTLY NEGATIVE LIFTED INDICES AND STEEP
LAPSE RATES...WHICH IN COMBINATION WITH THIS SYSTEM SHOULD RESULT
IN SOME THUNDER. THE COMBINATION OF SNOW AND WIND WILL LIKELY
RESULT IN SOME WINTER HIGHLIGHTS FOR THE WESTERN MOUNTAINS.
VALLEYS WILL BE TRICKIER WITH ENOUGH WARM AIR AHEAD OF THE FRONT
WHERE PRECIPITATION WILL BE A COMBO OF RAIN AND SNOW. RIGHT NOW IT
APPEARS THE SNOW VS RAIN WILL RANGE BETWEEN 6000 AND 7500 KFT
MSL THURSDAY MORNING...WITH A QUICK CHANGE OVER TO SNOW IN THE
LOWER ELEVATIONS IN WAKE OF THE FRONT. EAST OF THE
DIVIDE...PRECIPITATION WILL BE MUCH MORE LIMITED...BUT WHERE ANY
CONVECTION CAN FORM...A THREAT OF SOME STRONG TO HIGH WINDS MIXING
DOWN WILL BE A CONCERN.
A WEAKER SYSTEM IS THEN EXPECTED IN THE FRIDAY NIGHT INTO
SATURDAY TIME FRAME...WITH THE BEST SHOT AT PRECIPITATION OVER THE
WEST SATURDAY MORNING BASED ON CURRENT TIMING...WITH THE TYPICAL
WINDY AREAS EAST OF THE DIVIDE. DEPENDING UPON YOUR MODEL
PREFERENCE COULD SEE MARGINAL HIGH WIND IN THE CODY FOOTHILLS
FRIDAY NIGHT/SATURDAY MORNING.
MAINLY DRY CONDITIONS ARE EXPECTED IN WAKE OF THIS SYSTEM SUNDAY.
MODELS THEN DIFFER IN THE HANDLING OF A SYSTEM PUSHING THROUGH A
RIDGE OVER THE WEST COAST...AND THEN ACROSS THE NORTHERN/CENTRAL
ROCKIES MONDAY. THE ECWMF WEAKENS THIS SYSTEM AND IS A BIT SLOWER
THAN THE GFS. WILL ONLY HAVE SOME SLIGHT MOUNTAIN POPS FOR THIS
SYSTEM UNTIL THERE IS A MORE CONSENSUS.
TEMPERATURES THROUGH THE EXTENDED WILL CONTINUE TO BE ABOVE TO
WELL ABOVE AVERAGE FOR FEBRUARY.
&&
.AVIATION.../12Z ISSUANCE/
WEST OF THE DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES
A STRONG AND MOIST WESTERLY FLOW WILL RESULT IN AREAS OF LLWS AND
WIDESPREAD MTN OBSCURATIONS IN SN THROUGH THE MORNING. AREAS OF
MVFR/IFR -SN WILL INCREASE ACROSS THE WESTERN VALLEYS...KJAC-KAFO-
KEMM THROUGH THE MORNING HOURS AND CONTINUE THROUGH THE
AFTERNOON...POSSIBLY BECOMING MIXED WITH RAIN BELOW 7KFT. OCNL MVFR
CIGS AND VSBY IN -SN MAY ALSO AFFECT KPNA-KRKS THROUGH 18Z. STRONG
WEST TO NORTHWEST WINDS ALOFT WILL PUSH DOWN TO THE SFC...20-30KT
WITH GUST TO 35-40KT 14Z-18Z MONDAY ACROSS THE UPPER GREEN RIVER
BASIN (KPNA-KBPI) AND INTERSTATE 80 CORRIDOR. SOUTH WIND WILL
INCREASE THROUGH THE JACKSON VALLEY WITH LLWS CONTINUING THROUGH THE
AFTERNOON. WINDS WILL DIMINISH MONDAY EVENING WITH DECREASING SHSN
COVERAGE ACROSS THE WESTERN MTNS AND FAR WEST VALLEYS...HOWEVER
AREAS OF MVFR...LCL IFR CIGS WILL LIKELY PERSIST THROUGH TUESDAY
MORNING VCNTY KJAC-KAFO-KEMM.
EAST OF THE DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES
STRONG NORTHWEST WIND ALOFT WILL RESULT IN AREAS OF LLWS ACROSS MUCH
OF THE AREA THROUGH MONDAY MORNING. THESE STRONGER WINDS WILL MIX
DOWN TO THE SFC 16Z-19Z MONDAY. THE BIGHORN RANGE AND THE DIVIDE
WILL REMAIN MOSTLY OBSCD THROUGH MONDAY EVENING. A CLIPPER SYSTEM
DIVING DOWN INTO THE NORTHERN HIGH PLAINS ON MONDAY COULD BRING A
BAND OF IFR/MVFR SHSN INTO EAST CENTRAL WYOMING LATE MONDAY
AFTERNOON AND MONDAY EVENING...MAINLY VCNTY KSHR-KBYG BUT THE BAND
MAY REACH AS FAR SOUTH AS KCPR MONDAY EVENING. THIS SHOULD BE
ANOTHER QUICK-HITTING BAND OF SHSN WITH BRIEF MVFR/IFR CONDITIONS
LASTING NO MORE THAN AN HOUR OR TWO. WINDS WILL DIMINISH MOST AREAS
03Z-6Z MONDAY...HOWEVER HIGH WINDS WITH SFC GUSTS OVER 50KTS MAY
DEVELOP ALONG THE CODY FOOTHILLS ALONG WITH SOME MOUNTAIN WAVE
ACTIVITY 8Z-12Z TUESDAY.
&&
.FIRE WEATHER...
PERIODS OF HEAVY SNOW WILL REMAIN ACROSS MUCH OF WESTERN WYOMING
TODAY WITH CONTINUED WINTER WEATHER HIGHLIGHTS. ADDITIONALLY...AREAS
OF VERY STRONG WIND ARE ANTICIPATED ACROSS PORTIONS OF CENTRAL AND
SOUTHERN WYOMING. THE DEVELOPMENT OF THESE STRONG WINDS THIS
AFTERNOON HAS LED TO THE ISSUANCE OF A HIGH WIND WARNING DETAILS
ABOUT BOTH HAZARD TYPES CAN BE FOUND THE APPROPRIATE HAZARD PRODUCT.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 11 PM MST THIS
EVENING FOR WYZ010-016-019-030.
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR WYZ001-
002-008-009-013-014-023>025.
WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR WYZ012.
&&
SHORT TERM...BRANHAM
LONG TERM...WM
AVIATION...AEM
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Feb 15, 3:30 AM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
330 AM MST MON FEB 15 2016
WYZ001>020-022>030-161215-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
330 AM MST MON FEB 15 2016
...SIGNIFICANT WINTER WEATHER OVER WESTERN MOUNTAINS AND VALLEYS
AS WELL AS THE BIGHORN MOUNTAINS TODAY...
...HIGH WIND WARNINGS IN EFFECT FOR THIS AFTERNOON AND EVENING
FOR NORTHEAST JOHNSON COUNTY...THE UPPER WIND RIVER BASIN...AND
PORTIONS OF SOUTHERN WYOMING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
SIGNIFICANT SNOWFALL AND BLOWING SNOW WILL CONTINUE THROUGH
AFTERNOON FOR PORTIONS OF WESTERN WYOMING...AND INTO THE BIGHORN
MOUNTAINS. HAZARDOUS TRAVEL MAY BE ENCOUNTERED TODAY OVER THESE
AREAS...PLEASE SEE THE WINTER WEATHER HIGHLIGHTS FOR MORE
INFORMATION.
ADDITIONALLY...STRONG WIND IS EXPECTED ACROSS NORTHERN
JOHNSON...THE UPPER WIND RIVER BASIN AND PORTIONS OF SOUTHERN
WYOMING THIS AFTERNOON AND EVENING. PLEASE SEE THE HIGH WIND
WARNING PRODUCT FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY
THURSDAY...SIGNIFICANT SNOW AND WIND OVER THE WESTERN MOUNTAINS...AND
POSSIBLY THE WESTERN VALLEYS ABOVE 6500 FEET...BEGINNING AS EARLY
AS LATE WEDNESDAY NIGHT. STRONG TO POSSIBLY DAMAGING
WIND...ESPECIALLY BETWEEN ROCK SPRINGS AND CASPER...BUT OTHER
AREAS COULD ALSO SEE VERY STRONG WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS...WIND GREATER
THAN 45 MPH OR ANY RELATED DAMAGE. THANK YOU.
TEAM RIVERTON
In the hours before
Special weather statement, Feb 15, 4:22 AM MST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
422 AM MST MON FEB 15 2016
WYZ017-018-152000-
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
422 AM MST MON FEB 15 2016
...STRONG NORTHWEST WIND THIS AFTERNOON AND EVENING...
NORTHWEST WIND ARE EXPECTED TO INCREASE ONCE AGAIN LATE THIS MORNING.
NORTHWEST WIND 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH WILL BE LIKELY
ACROSS MUCH OF THE WIND RIVER BASIN THIS AFTERNOON AND EVENING. WINDS
SHOULD GRADUALLY DIMINISH OVERNIGHT. STRONG CROSSWIND WILL LIKELY
BE ENCOUNTERED ON AREA ROADS. DRIVERS OF HIGH PROFILE AND LIGHTWEIGHT
VEHICLES MAY RISK A BLOWOVER OR LOSS OF CONTROL THIS AFTERNOON AND
EVENING.
WYZ028-029-152000-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER
422 AM MST MON FEB 15 2016
...STRONG WEST WIND AGAIN TODAY...
WEST WIND BETWEEN 25 AND 35 MPH...WITH GUSTS 40 TO 50 MPH WILL
OCCUR TODAY...PEAKING THIS AFTERNOON AND EARLY EVENING. STRONGER
WINDS ARE EXPECTED OVER EASTERN SWEETWATER COUNTY. DRIVERS OF
HIGH PROFILE AND LIGHTWEIGHT VEHICLES ON INTERSTATE 80 AND OTHER
AREA HIGHWAYS MAY RISK A BLOWOVER OR LOSS OF VEHICLE CONTROL IF
TRAVELING TODAY.
WYZ002-003-152000-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
422 AM MST MON FEB 15 2016
...STRONG WESTERLY WINDS TODAY AND TUESDAY ACROSS THE ABSAROKA
MOUNTAINS AND CODY FOOTHILLS...
STRONG WESTERLY WIND BETWEEN 20 AND 35 MPH...WITH GUSTS 40 TO 50
MPH WILL BE OCCUR AT TIMES ACROSS MUCH OF THE CODY FOOTHILLS...AND
ABSAROKA RANGE OVER THE NEXT COUPLE OF DAYS. THE STRONGEST WINDS
ARE EXPECTED TO OCCUR AFTER MIDNIGHT TONIGHT...THROUGH AROUND NOON
TUESDAY...WHEN A FEW GUSTS AROUND 60 MPH WILL BE POSSIBLE IN THE
CODY FOOTHILLS...WHILE 70 MPH COULD OCCUR ALONG THE CHIEF JOSEPH
HIGHWAY. DRIVERS OF HIGH PROFILE AND LIGHTWEIGHT VEHICLES ON
HIGHWAY 120...AND OTHER AREA HIGHWAYS MAY RISK A BLOWOVER OR LOSS
OF VEHICLE CONTROL IF TRAVELING OVER THE NEXT COUPLE OF DAYS...ESPECIALLY
LATE TONIGHT AND TUESDAY MORNING.
TEAM RIVERTON/21
Local storm report, Feb 15, 5:00 AM MST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RIVERTON WY
0600 AM MDT MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM SNOW STAR VALLEY RANCH 42.97N 110.96W
02/14/2016 M3.50 INCHES LINCOLN WY COCORAHS
1256 PM SNOW LANDER 42.82N 108.74W
02/14/2016 M1.0E-03 INCHES FREMONT WY COCORAHS
0102 PM SNOW 1 SE THAYNE 42.90N 110.98W
02/14/2016 M2.00 INCHES LINCOLN WY TRAINED SPOTTER
0104 PM SNOW 4 ENE POWELL 44.78N 108.68W
02/14/2016 M1.0E-03 INCHES PARK WY COCORAHS
0105 PM SNOW PINEDALE 42.87N 109.86W
02/14/2016 M0.20 INCHES SUBLETTE WY COCORAHS
0106 PM SNOW 12 NE JACKSON 43.62N 110.62W
02/14/2016 M1.00 INCHES TETON WY COCORAHS
0107 PM SNOW 2 NE TETON VILLAGE 43.59N 110.79W
02/14/2016 M0.30 INCHES TETON WY COCORAHS
0107 PM SNOW 2 SW WILSON 43.46N 110.89W
02/14/2016 M1.00 INCHES TETON WY TRAINED SPOTTER
0108 PM SNOW TEN SLEEP 44.03N 107.45W
02/14/2016 M1.0E-03 INCHES WASHAKIE WY TRAINED SPOTTER
0108 PM SNOW 5 NNW TEN SLEEP 44.10N 107.45W
02/14/2016 M1.0E-03 INCHES WASHAKIE WY COCORAHS
0109 PM SNOW 27 S TEN SLEEP 43.65N 107.37W
02/14/2016 M1.0E-03 INCHES WASHAKIE WY COCORAHS
0120 PM SNOW 8.6 NNW JACKSON 43.58N 110.85W
02/14/2016 E1.10 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE - BASE
0512 AM SNOW 1 WSW CANYON 44.72N 110.51W
02/15/2016 E3.00 INCHES YELLOWSTONE WY MESONET
CANYON SNOTEL
0512 AM SNOW 5 N SOUTH ENTRANCE 44.21N 110.67W
02/15/2016 E3.00 INCHES YELLOWSTONE WY MESONET
LEWIS LAKE DIVIDE SNOTEL
0512 AM SNOW 16 N PAHASKA 44.73N 109.91W
02/15/2016 E3.00 INCHES YELLOWSTONE WY MESONET
PARKER PEAK SNOTEL
0512 AM SNOW 10 W PAHASKA 44.48N 110.16W
02/15/2016 E3.00 INCHES YELLOWSTONE WY MESONET
SYLVAN LAKE SNOTEL
0513 AM SNOW 4 WSW PAHASKA 44.48N 110.04W
02/15/2016 E2.00 INCHES YELLOWSTONE WY MESONET
SYLVAN ROAD SNOTEL
0513 AM SNOW 14 ESE OLD FAITHFUL 44.37N 110.58W
02/15/2016 E1.00 INCHES YELLOWSTONE WY MESONET
THUMB DIVIDE SNOTEL
0513 AM SNOW 25 NE MORAN JUNCTION 44.15N 110.22W
02/15/2016 E3.00 INCHES YELLOWSTONE WY MESONET
TWO OCEAN PLATEAU SNOTEL
0513 AM SNOW 21 W CLARK 44.94N 109.57W
02/15/2016 E5.00 INCHES PARK WY MESONET
BEARTOOTH LAKE SNOTEL
0513 AM SNOW 19 WSW WAPITI 44.38N 109.79W
02/15/2016 E2.00 INCHES PARK WY MESONET
BLACKWATER SNOTEL
0513 AM SNOW 11 N DUBOIS 43.70N 109.67W
02/15/2016 E4.00 INCHES FREMONT WY MESONET
BURROUGHS CREEK SNOTEL
0513 AM SNOW 16 NE DUBOIS 43.67N 109.37W
02/15/2016 E2.00 INCHES FREMONT WY MESONET
CASTLE CREEK SNOTEL
0513 AM HEAVY SNOW 14 NE PAHASKA 44.65N 109.78W
02/15/2016 E6.00 INCHES PARK WY MESONET
EVENING STAR SNOTEL
0514 AM SNOW 30 SW MEETEETSE 43.86N 109.32W
02/15/2016 E2.00 INCHES PARK WY MESONET
KIRWIN SNOTEL
0514 AM SNOW 40 W THERMOPOLIS 43.66N 109.01W
02/15/2016 E2.00 INCHES HOT SPRINGS WY MESONET
OWL CREEK SNOTEL
0514 AM SNOW 26 WSW CLARK 44.80N 109.66W
02/15/2016 E4.00 INCHES PARK WY MESONET
WOLVERINE SNOTEL
0514 AM SNOW 56 SW CODY 43.93N 109.82W
02/15/2016 E4.00 INCHES PARK WY MESONET
YOUNTS PEAK SNOTEL
0514 AM SNOW 28 E LOVELL 44.80N 107.84W
02/15/2016 E4.00 INCHES BIG HORN WY MESONET
BALD MOUNTAIN SNOTEL
0514 AM SNOW 14 NE SHELL 44.68N 107.58W
02/15/2016 E5.00 INCHES BIG HORN WY MESONET
BONE SPRINGS DIVIDE SNOTEL
0515 AM SNOW 13 W BARNUM 43.63N 107.18W
02/15/2016 E1.00 INCHES WASHAKIE WY MESONET
MIDDLE POWDER SNOTEL
0515 AM SNOW 24 SW BUFFALO 44.16N 107.13W
02/15/2016 E3.00 INCHES WASHAKIE WY MESONET
POWDER RIVER PASS SNOTEL
0515 AM SNOW 18 E SHELL 44.50N 107.43W
02/15/2016 E4.00 INCHES BIG HORN WY MESONET
SHELL CREEK SNOTEL
0515 AM SNOW 14 WNW MAYOWORTH 43.89N 107.06W
02/15/2016 E2.00 INCHES JOHNSON WY MESONET
BEAR TRAP MEADOW SNOTEL
0515 AM SNOW 17 W BUFFALO 44.40N 107.06W
02/15/2016 E2.00 INCHES JOHNSON WY MESONET
CLOUD PEAK RESERVOIR SNOTEL
0515 AM SNOW 21 SW BARNUM 43.47N 107.24W
02/15/2016 E1.00 INCHES NATRONA WY MESONET
GRAVE SPRING SNOTEL
0515 AM SNOW 14 WSW BUFFALO 44.26N 106.98W
02/15/2016 E1.00 INCHES JOHNSON WY MESONET
HANSEN SAWMILL SNOTEL
0515 AM SNOW 27 NW BUFFALO 44.54N 107.17W
02/15/2016 E2.00 INCHES JOHNSON WY MESONET
LITTLE GOOSE SNOTEL
0515 AM SNOW 16 W BUFFALO 44.34N 107.02W
02/15/2016 E2.00 INCHES JOHNSON WY MESONET
SOLDIER PARK SNOTEL
0515 AM SNOW 8 NNE MORAN JUNCTION 43.95N 110.45W
02/15/2016 E3.00 INCHES TETON WY MESONET
BASE CAMP SNOTEL
0516 AM HEAVY SNOW 6 ENE ALTA 43.78N 110.93W
02/15/2016 E6.00 INCHES TETON WY MESONET
GRAND TARGHEE SNOTEL
0516 AM SNOW 10 N BONDURANT 43.34N 110.43W
02/15/2016 E4.00 INCHES TETON WY MESONET
GRANITE CREEK SNOTEL
0516 AM HEAVY SNOW 8 W SOUTH ENTRANCE 44.13N 110.83W
02/15/2016 E6.00 INCHES TETON WY MESONET
GRASSY LAKE SNOTEL
0516 AM SNOW 20 NE BONDURANT 43.39N 110.13W
02/15/2016 E2.00 INCHES TETON WY MESONET
GROS VENTRE SUMMIT SNOTEL
0516 AM SNOW 14 E BONDURANT 43.17N 110.14W
02/15/2016 E5.00 INCHES SUBLETTE WY MESONET
LOOMIS PARK SNOTEL
0516 AM SNOW 8 WNW JACKSON 43.52N 110.91W
02/15/2016 E4.00 INCHES TETON WY MESONET
PHILLIPS BENCH SNOTEL
0516 AM SNOW SOUTH ENTRANCE 44.13N 110.67W
02/15/2016 E3.00 INCHES TETON WY MESONET
SNAKE RIVER STN SNOTEL
0516 AM SNOW 25 NW DUBOIS 43.75N 110.06W
02/15/2016 E4.00 INCHES TETON WY MESONET
TOGWOTEE PASS SNOTEL
0516 AM SNOW 24 ESE BOULDER 42.65N 109.26W
02/15/2016 E1.00 INCHES SUBLETTE WY MESONET
BIG SANDY OPENING SNOTEL
0516 AM SNOW 12 NNE PINEDALE 43.01N 109.76W
02/15/2016 E2.00 INCHES SUBLETTE WY MESONET
ELKHART PARK G.S. SNOTEL
0516 AM SNOW 16 SW DUBOIS 43.38N 109.88W
02/15/2016 E2.00 INCHES SUBLETTE WY MESONET
GUNSITE PASS SNOTEL
0517 AM SNOW 22 N CORA 43.25N 110.02W
02/15/2016 E3.00 INCHES SUBLETTE WY MESONET
KENDALL RANGER STATION SNOTEL
0517 AM SNOW 12 N CORA 43.11N 109.95W
02/15/2016 E3.00 INCHES SUBLETTE WY MESONET
NEW FORK LAKE SNOTEL
0517 AM SNOW 16 E BOULDER 42.71N 109.41W
02/15/2016 E1.00 INCHES SUBLETTE WY MESONET
POCKET CREEK SNOTEL
0517 AM SNOW 18 W LANDER 42.87N 109.09W
02/15/2016 E2.00 INCHES FREMONT WY MESONET
HOBBS PARK SNOTEL
0517 AM SNOW 19 SSW LANDER 42.59N 108.90W
02/15/2016 E1.00 INCHES FREMONT WY MESONET
DEER PARK SNOTEL
0517 AM SNOW 6 WSW DUBOIS 43.50N 109.75W
02/15/2016 E1.00 INCHES FREMONT WY MESONET
LITTLE WARM SNOTEL
0517 AM SNOW 26 NW LANDER 43.03N 109.17W
02/15/2016 E2.00 INCHES FREMONT WY MESONET
ST. LAWRENCE ALT SNOTEL
0517 AM SNOW 12 SW LANDER 42.70N 108.90W
02/15/2016 E2.00 INCHES FREMONT WY MESONET
TOWNSEND CREEK SNOTEL
0518 AM HEAVY SNOW 19 SW BONDURANT 42.96N 110.61W
02/15/2016 E8.00 INCHES LINCOLN WY MESONET
BLIND BULL SUMMIT SNOTEL
0518 AM HEAVY SNOW 8 SE AFTON 42.65N 110.81W
02/15/2016 E12.00 INCHES LINCOLN WY MESONET
COTTONWOOD CREEK SNOTEL
0518 AM SNOW 26 N KEMMERER 42.15N 110.68W
02/15/2016 E3.00 INCHES LINCOLN WY MESONET
HAMS FORK SNOTEL
0518 AM SNOW 36 N KEMMERER 42.30N 110.68W
02/15/2016 E5.00 INCHES LINCOLN WY MESONET
INDIAN CREEK SNOTEL
0518 AM SNOW 15 NNE COKEVILLE 42.27N 110.81W
02/15/2016 E2.00 INCHES LINCOLN WY MESONET
KELLEY RANGER STATION SNOTEL
0518 AM SNOW 15 S AFTON 42.51N 110.91W
02/15/2016 E3.00 INCHES LINCOLN WY MESONET
SALT RIVER SUMMIT SNOTEL
0518 AM HEAVY SNOW 21 W BIG PINEY 42.49N 110.53W
02/15/2016 E6.00 INCHES SUBLETTE WY MESONET
SNIDER BASIN SNOTEL
0518 AM HEAVY SNOW 19 SE AFTON 42.53N 110.66W
02/15/2016 E12.00 INCHES LINCOLN WY MESONET
SPRING CREEK DIVIDE SNOTEL
0518 AM HEAVY SNOW 17 E AFTON 42.76N 110.59W
02/15/2016 E11.00 INCHES SUBLETTE WY MESONET
TRIPLE PEAK SNOTEL
0518 AM HEAVY SNOW 8 NE AFTON 42.82N 110.84W
02/15/2016 E9.00 INCHES LINCOLN WY MESONET
WILLOW CREEK SNOTEL
0519 AM SNOW 12 ESE BONDURANT 43.13N 110.20W
02/15/2016 E3.00 INCHES SUBLETTE WY MESONET
EAST RIM DIVIDE SNOTEL
0521 AM SNOW 5 SSE SMOOT 42.55N 110.88W
02/15/2016 M3.00 INCHES LINCOLN WY COCORAHS
0521 AM SNOW 2 SE THAYNE 42.90N 110.98W
02/15/2016 M2.00 INCHES LINCOLN WY COCORAHS
0522 AM SNOW 3 SSW WILSON 43.46N 110.89W
02/15/2016 M1.00 INCHES TETON WY COCORAHS
0525 AM SNOW 3 SE BEDFORD 42.87N 110.90W
02/15/2016 M4.00 INCHES LINCOLN WY CO-OP OBSERVER
0526 AM SNOW BONDURANT 43.22N 110.43W
02/15/2016 M1.40 INCHES SUBLETTE WY CO-OP OBSERVER
0528 AM SNOW FOSSIL BUTTE 41.83N 110.77W
02/15/2016 M1.00 INCHES LINCOLN WY CO-OP OBSERVER
0529 AM SNOW JACKSON DAM 43.85N 110.58W
02/15/2016 M2.10 INCHES TETON WY CO-OP OBSERVER
0532 AM SNOW PAHASKA 44.50N 109.96W
02/15/2016 M1.00 INCHES PARK WY CO-OP OBSERVER
0532 AM SNOW OLD FAITHFUL 44.45N 110.83W
02/15/2016 M1.00 INCHES TETON WY CO-OP OBSERVER
OLD FAITHFUL RANGER STATION
0533 AM SNOW MOOSE 43.65N 110.71W
02/15/2016 M0.50 INCHES TETON WY CO-OP OBSERVER
0533 AM SNOW EAST ENTRANCE 44.48N 110.00W
02/15/2016 M2.00 INCHES PARK WY CO-OP OBSERVER
YELLOWSTONE EAST ENTRANCE
0533 AM SNOW AFTON 42.72N 110.92W
02/15/2016 M1.20 INCHES LINCOLN WY CO-OP OBSERVER
0548 AM SNOW SNOW KING 43.46N 110.76W
02/15/2016 E1.10 INCHES TETON WY PARK/FOREST SRVC
0548 AM HEAVY SNOW BROOKS LAKE 43.73N 110.01W
02/15/2016 E8.10 INCHES FREMONT WY PARK/FOREST SRVC
0549 AM HEAVY SNOW TOGWOTEE MOUNTAIN LODGE 43.82N 110.18W
02/15/2016 E7.00 INCHES TETON WY PARK/FOREST SRVC
0549 AM HEAVY SNOW COMMISSARY RIDGE 42.57N 110.73W
02/15/2016 E10.00 INCHES LINCOLN WY PARK/FOREST SRVC
0549 AM HEAVY SNOW 17.2 E THAYNE 42.97N 110.61W
02/15/2016 E7.10 INCHES LINCOLN WY PARK/FOREST SRVC
BLIND BULL SUMMIT
0549 AM HEAVY SNOW 14.3 E THAYNE 42.87N 110.71W
02/15/2016 E6.10 INCHES LINCOLN WY PARK/FOREST SRVC
BOX Y RANCH
0551 AM SNOW GRAND TARGHEE - CHIEF J 43.79N 110.94W
02/15/2016 E5.00 INCHES TETON WY PARK/FOREST SRVC
0600 AM SNOW JACKSON HOLE - RENDEZVO 43.59N 110.87W
02/15/2016 E5.50 INCHES TETON WY PARK/FOREST SRVC
0600 AM HEAVY SNOW 9.9 NNW JACKSON 43.60N 110.85W
02/15/2016 E9.10 INCHES TETON WY PARK/FOREST SRVC
JACKSON HOLE - RAYMER
0600 AM SNOW JACKSON HOLE - MID MOUN 43.59N 110.84W
02/15/2016 E5.50 INCHES TETON WY PARK/FOREST SRVC
&&High Wind, Upper Wind River Basin
- When
- February 15, 8:15 AM MST to 2:15 PM MST
- Where
- Upper Wind River Basin forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
The AWOS at the Dubois airport reported a wind gust of 62 mph. A gust of 59 mph was reported at Crowheart.
High Wind, Green Mountains & Rattlesnake Range
- When
- February 15, 8:50 AM MST to 3:50 PM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
The RAWS station at Camp Creek recorded several wind gusts over 58 mph including a maximum of 68 mph.
High Wind, East Sweetwater County
- When
- February 15, 9:44 AM MST to 2:44 PM MST
- Where
- East Sweetwater County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.660, -108.879 (the zone’s center; the record gives no point)
The RAWS at Snow Springs Creek reported a wind gust of 64 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Florida, February 15, 20163 injured · $5.2 million · EF3 · 13 events
- Tornadoes and Hail in Mississippi, February 15, 20162 injured · $3.2 million · EF2 · 50 events
- Tornadoes and Hail in Alabama, February 15 to 16, 20161 injured · $1.7 million · EF2 · 38 events
- Damaging Winds in Florida, February 15, 2016$117,000 · 70 kt wind · 52 events
- Heavy Snow in Ohio, February 15 to 16, 2016$1.1 million · 4 events
- Winter Storm in New York, February 15 to 16, 2016$295,000 · 17 events
- Heavy Snow in Pennsylvania, February 15 to 16, 2016$550,000 · 3 events
- Winter Weather in Vermont, February 15 to 16, 2016$160,000 · 16 events
- Damaging Winds and Winter Weather in Georgia, February 15 to 16, 2016$115,000 · 70 kt wind · 12 events
- Hail and Damaging Winds in Mississippi, February 15, 2016$77,000 · 1 in hail · 11 events
- Damaging Wind and Lightning Strikes in Louisiana, February 15, 2016$80,000 · 52 kt wind · 3 events
- Tornado and Hail in Mississippi, February 15, 20162 injured · EF1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612099, 612101, 612102.